Posted 06 October 2013 - 07:48 AM
I'm pretty much clear, just a couple of pimples. I've now got these hyperpigmentation marks where my acne was previously, it's kinda bugging me. You get clear skin and now there's more to deal with.
I've bought this Ambi fade cream for normal skin, which i've heard alot of positive reviews about. What are your opinions on this product? Has anyone had any experience with this and the regimen?
Also, what are your overall opinions on the most efficient way of getting rid of hyperpigmentation?
I am light skinned/mixed race (brown skin).
Posted 06 October 2013 - 08:58 AM
I haven't tried it. It should be okay to use while on the regimen. However, I have heard negative things about hydroquinone which is in the cream. That is, it's dangerous and unsafe. I am not sure if these claims are backed up by scientific evidence. I can look for some papers about its safety. Though, some people do blow things out of proportion. Like the claim that benzoyl peroxide causes cancer, even though cancer involves much more than something that causes oxidation (every time we exercise, there's oxidation). Just don't rub something that is mutagenic, like benzene, on your face at the same time and you should be fine, lol. Nonetheless, I would be hesitant about hydroquinone until you find enough research to ensure its safety.
Using a plain AHA cream should be effective for hyperpigmentation! Lot's of people use AHA while on the regimen. I did and it worked nicely, but still required patience. You can add a little to your moisturizer and as you get used to it, add some more. The acne.org store sells an AHA cream that works well and for me, it did not sting at all. Walgreens also has one that worked well. But, it's getting more difficult to find in stores.
Alright, I did a quick look online about the safety of hydroquinone (HQ):
HQ as a carcinogen - HQ can cause DNA damage when oxidized by copper
HQ causes necrosis of melaocytes - which produce melanin, which helps protect us from UV damage from the sun
And here's one that ensures its safety (there's others too):
No cases of malignancy associated with HQ - HQ has been used for over 50 years, and there hasn't been any documented cases demonstrating its malignancy. It is ubiquitous, found in photo developer, the environment and other areas. HQ found in food, body possesses mechanisms to detoxify HQ.
^ I don't know about this one. Just because something is ubiquitous does not mean it is safe. And it would be difficult to link a malignancy to HQ, so that might be why there hasn't been any reports. Though, the point that our body can detoxify HQ is interesting.
Not trying to scare you against it or anything. I have been interested in finding out whether hydroquinone is safe or not.
Edited by Oceanic, 06 October 2013 - 09:37 AM.
Posted 06 October 2013 - 09:12 AM
Posted 06 October 2013 - 09:50 AM
Yes, I just read the HQ and BP can cause temporary staining. But don't worry, it says it will go away after washing.
Things should get better! It just take time. You're clear now so that's good!
Posted 06 October 2013 - 10:26 AM
Posted 06 October 2013 - 01:29 PM
I'm on accutane right now, so it's taking a while. Breaking out here and there still. But I know soon I will be clear! And then I'll have to battle hyperpigmentation with you. Actually, you'll probably find something that works for you before then. Raw organic honey also helped me before with hyper pigmentation. Some people use manuka. Though it's expensive!
Thanks for asking by the way!
Posted 06 October 2013 - 02:27 PM
See you on the other side bud.
Posted 06 October 2013 - 07:44 PM
Congrats on getting clear, its such a good feeling.
My advice for hyperpigmentation is patience. Now that you aren't getting any new breakouts, you wont be adding any more marks and your existing ones will just start to clear gradually over time. Have a look at my gallery for how the pigmentation on my face just faded away to nothing over the space of 1.5 years. It seems such a long time, but each month your skin will improve so the time just goes by without noticing (well it did for me).
Posted 11 October 2013 - 01:07 PM
I used the ambi fade cream while I was on proactiv. I'm an Indian guy and the cream made me tanner I think. However, my marks were fading away within 1-2 weeks. After around a month of continuous use I was getting two painful zits every week (white pus filled huge zits). I think this had more to do with me not being gentle with the proactiv and not using enough BP.
Alpha Hydrox Lotion (Glycolic acid 2%):
I tried using AHA like other recommended, I just ended up very oily after a couple of hours but my skin looked great when I woke up. After the first day of using AHA, I did experience 1-2 red bumps on my face (like zits that were raised well below the skin). I think this is part of the "purging" process. I'm not too confident in AHA as I am with the ambi cream for brown spots so I stopped AHA.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users